Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 40, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 22, 2011, 4:18 AM EDT. It took effect at Apr 22, 2011, 2:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 4:18 AM EDT (08:18 UTC)
- In effect from
- Apr 22, 2011, 2:00 PM EDT
- Expired
- Apr 23, 2011, 8:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
205 WHUS73 KAPX 220818 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EDT FRI APR 22 2011 LHZ345-LSZ321-221630- /O.NEW.KAPX.SC.Y.0040.110422T1800Z-110423T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 418 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
722 WHUS73 KAPX 221444 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EDT FRI APR 22 2011 LHZ345-LSZ321-222245- /O.CON.KAPX.SC.Y.0040.110422T1800Z-110423T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 AM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * SOUTHEASTERLY WINDS COULD OCCASIONALLY GUST TO 25 KNOTS * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD JH
643 WHUS73 KAPX 221934 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EDT FRI APR 22 2011 LHZ346>349-LMZ341-230345- /O.EXB.KAPX.SC.Y.0040.000000T0000Z-110423T2000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 334 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-230345- /O.EXA.KAPX.SC.Y.0040.000000T0000Z-110423T1000Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 334 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-230345- /O.EXT.KAPX.SC.Y.0040.000000T0000Z-110423T2000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 334 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-230345- /O.CON.KAPX.SC.Y.0040.000000T0000Z-110423T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 334 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
438 WHUS73 KAPX 230231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EDT FRI APR 22 2011 LMZ323-342-344>346-231000- /O.EXB.KAPX.SC.Y.0040.000000T0000Z-110423T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1031 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-LSZ321-322-231000- /O.EXT.KAPX.SC.Y.0040.000000T0000Z-110423T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1031 PM EDT FRI APR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
508 WHUS73 KAPX 230717 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 317 AM EDT SAT APR 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-231530- /O.CON.KAPX.SC.Y.0040.000000T0000Z-110423T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 317 AM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
374 WHUS73 KAPX 231456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT SAT APR 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-232100- /O.CON.KAPX.SC.Y.0040.000000T0000Z-110423T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 AM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
643 WHUS73 KAPX 232100 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 500 PM EDT SAT APR 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-240000- /O.EXT.KAPX.SC.Y.0040.000000T0000Z-110424T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 500 PM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
233 WHUS73 KAPX 240000 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 800 PM EDT SAT APR 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-240100- /O.CAN.KAPX.SC.Y.0040.000000T0000Z-110424T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 800 PM EDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 4:17 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 22, 4:17 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT FRI APR 22 2011
.SYNOPSIS.../ISSUED AT 414 AM/
ANOTHER LOW PRESSURE SYSTEM...WILL GATHER STRENGTH OVER THE CENTRAL
PLAINS TODAY..THEN MOVE INTO THE WESTERN GREAT LAKES TONIGHT. RAIN
WILL OVERSPREAD THE REGION BY THIS EVENING AND CONTINUE INTO
TONIGHT...ALONG WITH POSSIBLE THUNDERSTORMS. THE RAIN WILL MOVE OUT
SATURDAY...WITH HIGH PRESSURE GRADUALLY BUILDING INTO NORTHERN
MICHIGAN EASTER SUNDAY.
TEMPERATURES WILL GRADUALLY WARM OVER THE NEXT FEW DAYS...FINALLY
REACHING LEVELS MORE TYPICAL OF LATE APRIL EARLY NEXT WEEK.
&&
.SHORT TERM.../ISSUED AT 414 AM/...TODAY
NEAR ZONAL FLOW ALOFT WITH SFC HIGH PRESSURE EXITING THE EASTERN
GREAT LAKES THIS MORNING. UPSTREAM/OUT TO THE WEST...SHORTWAVE
TROUGH IS DIGGING ESE THROUGH THE ROCKIES...WHILE LOW PRESSURE IS
DEEPENING IN EASTERN MT/WY. A SECONDARY PIECE OF ENERGY IS
INDUCING LOW PRESSURE OVER WESTERN OK/KS. AN INITIAL SHORTWAVE HAS
LIFTED INTO WISCONSIN...AND MID LEVEL WAA/ASCENT HAS BEEN
PRODUCING PLENTY OF MID/UPPER LEVEL CLOUDS AND WEAK RADAR ECHOES
AT 11KFT AND ABOVE...AIDED BY STEEP LAPSE RATES IN THE UPPER
PORTIONS OF THE ATMOSPHERE. THESE RETURNS HAVE BEEN REALIZED AT
THE SFC AS SPRINKLES...AND WERE NEARING THE M-55 CORRIDOR. THE
WIDESPREAD CLOUDS ARE RESULTING IN A VERY SLOW...IF ANY...DROP IN
OVERNIGHT TEMPERATURES WHICH ARE IN THE LOWER 40S TO MIDDLE 30S.
THROUGH THE DAY...NOT EXPECTING MUCH FOR THE MAJORITY OF THE DAY.
THE CHANCE FOR SPRINKLES WILL BE POSSIBLE ALONG THE M-55 CORRIDOR
THIS MORNING...BEFORE LEAD WAVE DAMPENS AS IT PLOWS INTO MINOR
RIDGING ALOFT...AND EXITS EAST. ADDITIONAL MINOR RIDGING SETTLES IN
FOR THE LATE MORNING AND EARLY AFTERNOON...WHILE MAIN SHORTWAVE
TROUGH AND ASSOCIATED SFC LOW PRESSURES ENTER INTO THE CENTRAL
PLAINS. AN OPEN GULF OF MEXICO AND 45 KT LLJ WILL FEED WARMTH AND
MOISTURE OUT AHEAD OF THE SRN AREA OF LOW PRESSURE...AND UP AND
OVER A DEVELOPING WARM FRONT THAT PUSHES INTO MISSOURI AND
ILLINOIS. SECONDARY LOW PRESSURE REMAINS INTACT DUE TO THE MODEST
SYSTEM DYNAMICS...MAINLY DIVERGENCE ALOFT IN LEFT EXIT REGION OF
STRENGTHENING UPPER JET. THE THETA-E ADVECTION ASSOCIATED WITH THE
SRN LOW PRESSURE...AND THE MORE DYNAMICALLY-DRIVEN NRN LOW...WILL
RESULT IN AN ARCING BAND OF PRECIPITATION THAT TRIES TO DEVELOP
THROUGH THE DAY. ALTHOUGH MOST OF THE FORCING REMAINS OFF TO THE
SOUTH AND WEST THROUGH THE DAY...THERE IS STILL A CHANCE FOR LIGHT
RAIN TO MOVE INTO AREAS SOUTH OF M-72 BY LATE AFTERNOON. SKIES MAY
SHOW SOME SUN LATE THIS MORNING AND EARLY AFTERNOON...BUT MOST OF
THE DAY WE'LL SEE A MOSTLY CLOUDY SKY COMPRISED OF MAINLY
MID/UPPER LEVEL CLOUDS. THE STUBBORN HIGH PRESSURE AND ADVANCING
LOWER PRESSURE WILL TIGHTEN UP THE PRESSURE GRADIENT LATER THIS
AFTERNOON AND BRING SOME MINOR GUSTY WINDS OUT OF THE SE AS THE
DAY WEARS ON. HIGH TEMPERATURES IN THE WAA SCENARIO WILL BE ABLE
TO GET INTO THE MID/UPPER 40S WITH LOW 50S IN DOWNSLOPING REGIMES
OF NW LOWER. COOLER READINGS IN THE LOWER HALF OF THE 40S IN NE
LOWER DOWNWIND OF LAKE HURON.
&&
.LONG TERM.../ISSUED AT 414 AM/...TONIGHT AND BEYOND
TONIGHT...DIFFERING SUGGESTIONS FROM MODELS ON EVOLUTION OF THE
SFC PATTERN THROUGH TONIGHT. WE COULD RETAIN TWO SEPARATE SFC
LOWS...WITH A STILL DEVELOPING ARCING BAND OF WAA RAINS PUSHING UP
TOWARD NRN MICHIGAN AHEAD OF A MORE OCCLUDED FRONT. THIS SCENARIO
MAY VERY WELL LEAD TO MOISTURE ADVECTION GETTING PINCHED OFF TO
OUR SOUTH...DUE TO SHOWERS/STORMS FIRING OFF IN THE WARM SECTOR.
ON THE OTHER HAND...THIS MAIN LOW PRESSURE COULD GET GRABBED UP BY
THE UPPER TROUGH ITSELF...AND LIFTED NORTHWARD THROUGH THE NIGHT.
THIS HAS BEEN THE PREFERRED SCENARIO OF LATE...AND WOULD RESULT IN
A BETTER SURGE NORTHWARD OF THE WARM FRONT/MOISTURE. ALTHOUGH I
STILL HAVE CONCERNS ABOUT A SPLIT OF THE TWO SEPARATE AREAS OF
PRECIPITATION...IT DOES SEEM THAT EITHER WAY IT SHOULDN'T MAKE
MUCH DIFFERENCE. BOTH SITUATIONS OUGHT TO PRODUCE AT LEAST SOME
FORM OF PRECIPITATION FOR ALL OF NRN MICHIGAN (ALTHOUGH THE
LATTER WOULD LEAD TO BETTER CHANCES AND HIGHER QPF.
ADDITIONALLY...STEEP MID LEVEL LAPSE RATES ALOFT/CONTINUED
STRENGTHENING UPPER JET AND ASSOCIATED DIVERGENCE ALOFT...LOOK TO
BRING AT LEAST A CHANCE FOR THUNDERSTORMS OVERNIGHT. SHOWALTER
BARELY TOUCHING 0C...AND MAINLY ACROSS NRN LOWER...SO DON'T SEE
ANY REASON TO ACTUALLY BUILD UP THE THUNDER THREAT. TEMPERATURES
SHOULD NOT DROP MUCH AT ALL WITH CLOUDY CONDITIONS. LIKELY MILD
COMPARED TO FREQUENT LOW TEMPERATURES...MOST AREAS IN THE 40S FOR
LOWS.
SATURDAY AND SATURDAY NIGHT...DRY SLOT PUNCHES ACROSS THE SE CWA
RIGHT AROUND THE DAYBREAK HOURS. MAYBE A PERIOD OF DRIZZLE/LIGHT
RAIN EARLY?...OR MAYBE EVEN BACK EDGE OF DEPARTING SHOWERS/STORMS?
POINT IS...THERE IS A CHANCE FOR RAIN EARLY HERE.
MEANWHILE...SIMILAR SITUATION ACROSS EASTERN UPPER...PARTICULARLY
THE SAULT STE MARIE AREA. COULD BE SOME LINGERING RAIN ALONG
OCCLUDED FRONT...BUT TRAILING SYSTEM COLD FRONT AND SHEARING OUT
SHORTWAVE/MID LEVEL CONVERGENCE AXIS LAYS OUT THERE WITH DEEPER
MOISTURE ALONG THESE FEATURES. UPPER TROUGH SHEARS OUT WITH COLD
FRONT LAYING OUT ACROSS THE NW CWA...MAINLY ACROSS EASTERN UPPER.
DEEPER MOISTURE ALONG AND BEHIND THIS FRONT MAY RESULT IN SOME
LIGHT SHOWERS...BUT DON'T FEEL INCLINED TO ADD THIS CHANCE ATTM.
FRONTAL ZONE LOSES IT'S IDENTITY AS WAVE SHEARS MORE INTO THE
NIGHT...AND THE EXACT LOCATION OF SAID BOUNDARY IS IN QUESTION.
EITHER WAY...IF NO CHANCE FOR RAIN IS ENTERED INTO THE FORECAST
FOR THIS FEATURE SAT AFTERNOON...THEN CERTAINLY WONT FOR IT'S LOSS
OF CONVERGENCE THROUGH THE NIGHT. WILL NEED TO KEEP AN EYE OF THE
SUGGESTION OF NEW MINOR SHORTWAVE ACTIVITY EJECTING OUT OF MORE
BROAD UPPER TROUGH ACROSS THE SRN ROCKIES LATE AT NIGHT. THIS MAY
PRODUCE A NARROW BAND OF SHOWERS THAT COULD NEAR THE SAG BAY
REGION. TOO MANY "COULDS" AND "SHOULDS" WITH THIS. PLUS...PARENT
WAVE SO FAR WEST AND MAIN REGION OF RICHER MOISTURE/WARMTH THAT IT
WOULD DEVELOP ON/NORTH OF...IS DOWN BY THE OHIO RIVER VALLEY. I
HAVE A DIFFICULT TIME BUYING INTO ANY PRECIP IN OUR NECK OF THE
WOODS.
SUNDAY AND SUNDAY NIGHT...FAST FLOW ALOFT HOLDS...WITH WEAK
RELATIVE HIGH PRESSURE DRAPED ACROSS US. THIS SCENARIO TO LIKELY
LEAD TO A "DIRTY HIGH". UPPER LEVEL CLOUDS PERIODICALLY SWEEPING
BY OVERHEAD...BUT NO PRECIPITATION.
LATER PERIODS...UPPER TROUGH LIFTS OUT OF THE ROCKIES AND INTO THE
CENTRAL PLAINS MONDAY AND MONDAY NIGHT...THEN INTO THE WESTERN
GREAT LAKES THROUGH THE WORK WEEK. THIS IS EXPECTED TO LIFT THE
MORE WARM/MOISTURE RICH AIR TO THE SOUTH...UP INTO OUR REGION.
THIS WOULD RESULT IN MORE LIKELY CHANCES FOR SHOWERS AND EVEN
THUNDERSTORMS FOCUSED MAINLY AROUND MONDAY NIGHT AND TUESDAY.
SMD
&&
.MARINE.../ISSUED AT 414 AM/
LOW LEVEL EASTERLY FLOW GETS RAMPED UP TODAY WITH STUBBORN HIGH
PRESSURE TO THE NE AND ADVANCING LOW PRESSURE TODAY AND TONIGHT
FROM THE WEST. NEAR NEUTRAL STABILITY OVER THE LAKES AND A 30KT
950MB FLOW LEAD TO HIGHLY MARGINAL THREAT FOR A PERIOD OF SMALL
CRAFT ADVISORY CONDITIONS. FEEL THAT ORIENTATION OF LAKE HURON
ALLOWING A MORE EASTERLY FUNNELING FLOW INTO THE STRAITS...AND
TYPICAL WIND ENHANCEMENT ACROSS WHITEFISH POINT WILL LEAD TO LOW
END ADVISORY NEEDS. ISSUED SMALL CRAFT ADVISORY FOR THESE TWO
LOCATIONS FOR THIS AFTERNOON AND TONIGHT. AS A SFC LOW PASSES
TUESDAY...WSW FLOW COULD BRING SOME ADDITIONAL ADVISORIES...BUT
THESE TOO ARE MARGINAL AND WILL LEAVE TO LATTER SHIFTS TO DISSECT.
WINDS WEAKEN THEREAFTER AS RELATIVE HIGH PRESSURE SETTLES IN.
SMD
&&
.AVIATION.../ISSUED AT 1147 PM/...VALID FOR 06Z TAFS
CURRENT VFR CIGS/VSBYS ACROSS THE NRN MI TAF SITES WILL CONT INTO
EARLY FRIDAY...AS HIGH PRESSURE REMAINS CENTERED OVER THE GREAT
LAKES. EXPECT CIGS/VSBYS TO SLOWLY DIMINISH TO MVFR OVER THE WRN
LAKES BY FRIDAY EVENING...AS LOW LEVEL MSTR INCREASES IN ADVANCE
OF A PLAINS STORM SYSTEM LIFTING INTO THE OHIO VALLEY.
SWR
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SATURDAY FOR LHZ345.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SATURDAY FOR LSZ321.
&&Hazardous weather outlook, Apr 21, 8:10 PM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 810 PM EDT THU APR 21 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 230315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 810 PM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WATER LEVELS CONTINUE TO RUN HIGH ON THE RIFLE RIVER NEAR STERLING. PLEASE SEE THE LATEST RIVER STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RIFLE RIVER NEAR STERLING IS EXPECTED TO CREST JUST BELOW FLOOD STAGE FRIDAY MORNING...WITH WATER LEVELS FALLING BY MIDDAY FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN FRIDAY NIGHT...WITH ADDITIONAL CHANCES MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. SWR
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.